Alert archive / New York / Wind Advisories in 2019

Wind Advisory 9, NWS Buffalo, NY

March 9, 2019Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this wind advisory at Mar 9, 2019, 2:48 AM EST for Jefferson County, Lewis County, New York. It took effect at Mar 10, 2019, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 9, 2019, 2:48 AM EST (07:48 UTC)
In effect from
Mar 10, 2019, 1:00 AM EST
Expired
Mar 9, 2019, 12:45 PM EST
In force
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2019-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2019-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

139 
WWUS71 KBUF 090748
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
248 AM EST Sat Mar 9 2019

NYZ019-085-091600-
/O.CON.KBUF.HW.W.0003.190310T0000Z-190311T0300Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
248 AM EST Sat Mar 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
TO 11 PM EDT SUNDAY...

* LOCATIONS...Chautauqua and Southern Erie counties, especially 
  the lower terrain near Lake Erie.

* TIMING...From early this evening through late Sunday evening.

* WINDS...South 30 to 40 mph with gusts up to 60 mph.

* IMPACTS...Strong wind gusts could bring down trees and 
  powerlines and result in scattered power outages. Minor 
  property damage is also possible, especially to roofs and 
  siding. Travel in high profile vehicles will be difficult at 
  times. This will especially be the case along the New York 
  State Thruway, which runs perpendicular to the forecast high 
  winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds of 58 mph or greater will make driving difficult and
could result in property damage, including downed trees and power
lines. Scattered power outages are expected. Home owners should
secure loose objects.

&&

$$

NYZ001>003-010-011-091600-
/O.CON.KBUF.HW.W.0003.190310T1500Z-190311T0300Z/
Niagara-Orleans-Monroe-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Rochester, 
Buffalo, and Batavia
248 AM EST Sat Mar 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
SUNDAY...

* LOCATIONS...Niagara, Orleans, Monroe, Northern Erie, and 
  Genesee counties.

* TIMING...From late Sunday morning through late Sunday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* IMPACTS...Strong wind gusts could bring down trees and 
  powerlines and result in scattered power outages. Minor 
  property damage is also possible, especially to roofs and 
  siding. Travel in high profile vehicles will be difficult at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds of 58 mph or greater will make driving difficult and
could result in property damage, including downed trees and power
lines. Scattered power outages are expected. Home owners should
secure loose objects.

&&

$$

NYZ007-008-091600-
/O.UPG.KBUF.HW.A.0003.190310T0600Z-190311T0600Z/
/O.NEW.KBUF.WI.Y.0009.190310T0600Z-190311T0600Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
248 AM EST Sat Mar 9 2019

...WIND ADVISORY IN EFFECT FROM 1 AM EST SUNDAY TO 2 AM EDT
MONDAY...

The National Weather Service in Buffalo has issued a Wind
Advisory, which is in effect from 1 AM EST Sunday to 2 AM EDT
Monday. The High Wind Watch is no longer in effect.

* LOCATIONS...Jefferson and Lewis counties, especially the north 
  facing slope of the Tug Hill and in the Black River Valley.

* TIMING...From overnight tonight through overnight Sunday night.

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* IMPACTS...Winds of this magnitude may bring down a few tree
  limbs and result in isolated power outages. Travel in high
  profile vehicles will be difficult at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong wind gusts of up to 57 mph will make driving difficult and
could result in minor property damage. Home owners should secure
personal property.

&&

$$

TMA
2 follow-up statements
345 
WWUS71 KBUF 091428
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
928 AM EST Sat Mar 9 2019

NYZ019-085-092230-
/O.CON.KBUF.HW.W.0003.190310T0000Z-190311T0300Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
928 AM EST Sat Mar 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
TO 11 PM EDT SUNDAY...

* LOCATIONS...Chautauqua and Southern Erie counties, especially 
  the lower terrain near Lake Erie.

* TIMING...From early this evening through late Sunday evening.

* WINDS...Southeast 25 to 35 mph with gusts up to 60 mph tonight
  and early Sunday morning, then southwest 25 to 35 mph with 
  gusts up to 60 mph late morning through evening Sunday.

* IMPACTS...Strong wind gusts could bring down trees and
  powerlines and result in scattered power outages. Minor property
  damage is also possible, especially to roofs and siding. Travel
  in high profile vehicles will be difficult at times, including 
  the New York State Thruway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds of 58 mph or greater will make driving difficult and
could result in property damage, including downed trees and power
lines. Scattered power outages are expected. Home owners should
secure loose objects.

&&

$$

NYZ001>003-010-011-092230-
/O.CON.KBUF.HW.W.0003.190310T1500Z-190311T0300Z/
Niagara-Orleans-Monroe-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Rochester, 
Buffalo, and Batavia
928 AM EST Sat Mar 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
SUNDAY...

* LOCATIONS...Niagara, Orleans, Monroe, Northern Erie, and 
  Genesee counties.

* TIMING...From late Sunday morning through late Sunday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* IMPACTS...Strong wind gusts could bring down trees and 
  powerlines and result in scattered power outages. Minor 
  property damage is also possible, especially to roofs and 
  siding. Travel in high profile vehicles will be difficult at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds of 58 mph or greater will make driving difficult and
could result in property damage, including downed trees and power
lines. Scattered power outages are expected. Home owners should
secure loose objects.

&&

$$

NYZ007-008-092230-
/O.CON.KBUF.WI.Y.0009.190310T0600Z-190311T0600Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
928 AM EST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM EST SUNDAY TO 2 AM
EDT MONDAY...

* LOCATIONS...Jefferson and Lewis counties, especially the north
  facing slopes of the Tug Hill Plateau and in the Black River 
  Valley.

* TIMING...From overnight tonight through overnight Sunday night.

* WINDS...Southeast 25 to 35 mph with gusts up to 55 mph becoming
  southwest later Sunday afternoon.

* IMPACTS...Winds of this magnitude may bring down a few tree 
  limbs and result in isolated power outages. Travel in high 
  profile vehicles will be difficult at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong wind gusts of up to 57 mph will make driving difficult and
could result in minor property damage. Home owners should secure
personal property.

&&

$$

Hitchcock
264 
WWUS71 KBUF 091745
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1245 PM EST Sat Mar 9 2019

NYZ007-008-100145-
/O.UPG.KBUF.WI.Y.0009.190310T0600Z-190311T0600Z/
/O.EXB.KBUF.HW.W.0003.190310T0700Z-190311T0600Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
1245 PM EST Sat Mar 9 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 2 AM EDT
MONDAY...

The National Weather Service in Buffalo has issued a High Wind
Warning, which is in effect from 3 AM Sunday to 2 AM EDT Monday.
This upgrades the Wind Advisory which was previously in effect.

* LOCATIONS...Jefferson and Lewis counties, especially the north 
  facing slopes of the Tug Hill Plateau and in the Black River 
  Valley.

* TIMING...From overnight tonight through overnight Sunday night.

* WINDS...Southeast 25 to 35 mph with gusts up to 60 mph.

* IMPACTS...Strong wind gusts could bring down trees and
  powerlines and result in scattered power outages. Minor property
  damage is also possible, especially to roofs and siding. Travel
  in high profile vehicles will be difficult at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds of 58 mph or greater will make driving difficult and
could result in property damage, including downed trees and power
lines. Scattered power outages are expected. Home owners should
secure loose objects.

&&

$$

NYZ019-085-100145-
/O.CON.KBUF.HW.W.0003.190310T0000Z-190311T0300Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
1245 PM EST Sat Mar 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
TO 11 PM EDT SUNDAY...

* LOCATIONS...Chautauqua and Southern Erie counties, especially
  along the Lake Erie shore and northward facing slopes.

* TIMING...From early this evening through late Sunday evening.

* WINDS...Southeast 25 to 35 mph with gusts up to 60 mph tonight
  through early Sunday morning, becoming southwest 25 to 35 mph
  with gusts up to 60 mph late Sunday morning through Sunday 
  evening.

* IMPACTS...Strong wind gusts could bring down trees and 
  powerlines and result in scattered power outages. Minor 
  property damage is also possible, especially to roofs and 
  siding. Travel in high profile vehicles will be difficult at 
  times, including the New York State Thruway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds of 58 mph or greater will make driving difficult and
could result in property damage, including downed trees and power
lines. Scattered power outages are expected. Home owners should
secure loose objects.

&&

$$

NYZ001>003-010-011-100145-
/O.CON.KBUF.HW.W.0003.190310T1500Z-190311T0300Z/
Niagara-Orleans-Monroe-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Rochester, 
Buffalo, and Batavia
1245 PM EST Sat Mar 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
SUNDAY...

* LOCATIONS...Niagara, Orleans, Monroe, Northern Erie, and 
  Genesee counties.

* TIMING...From late Sunday morning through late Sunday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* IMPACTS...Strong wind gusts could bring down trees and 
  powerlines and result in scattered power outages. Minor 
  property damage is also possible, especially to roofs and 
  siding. Travel in high profile vehicles will be difficult at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds of 58 mph or greater will make driving difficult and
could result in property damage, including downed trees and power
lines. Scattered power outages are expected. Home owners should
secure loose objects.

&&

$$

Hitchcock

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Mar 8, 10:11 PM EST, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 8, 10:11 PM EST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1011 PM EST Fri Mar 8 2019

.SYNOPSIS...
High pressure from the Upper Great Lakes to New York State will
provide clear skies and quiet weather across the state tonight. High
pressure will then slowly drift east of the area Saturday but
continue to provide dry and even warmer conditions. A low pressure
system will then track across the Upper Great Lakes Sunday bringing
rain and very windy conditions.

&&

.NEAR TERM /THROUGH SATURDAY/...
A few wispy thin cirrus currently working southeast across the St.
Lawrence River Valley, thats about it weather wise. With clear skies
engulfing the region tonight take some time to take a look at the
sky to view the waxing crescent moon. This view of the crescent moon
is courtesy of high pressure which will rule the roost over the area
through Saturday.

With clear skies overnight and light winds look for rapidly falling
temperatures overnight. In fact, with the loss of any lake
influences lows will be substantially colder than last night east of
Lake Ontario. Elsewhere, lows should be in the same ball park as
this morning with only a few degrees of change simply from a warmer
start to the night.

Mainly skies will continue into Saturday but look for increasing
southeasterly flow into the afternoon hours. This increasing in
southerly flow will allow for high temperatures to finally eclipse
freezing in most reaches of the CWA. That said, with increasing
southerly flow some gusty winds will likely develop by late
afternoon, especially west of the Chautauqua Ridge, the real windy
conditions will be saved for the period beyond Saturday.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY NIGHT/...
...High Winds for parts of the Region This Weekend...

A deep...sub 990mb low in the vicinity of Iowa Saturday evening will
track to the north across the Upper Great Lakes during the course of
Saturday night. In the process...a pronounced warm front extending
to the east will advance across our forecast area. Strong
frontogenetic forcing associated with 60-70kt winds riding up and
over this boundary will generate a half inch of rain across our
forecast area...with the precipitation starting as a wintry mix of
wet snow...sleet and freezing rain. Snowfall amounts will be under
an inch...but more importantly...ice accumulations will range from
under a tenth of an inch over the western counties (primarily the
Srn Tier and Finger Lakes) to as much as a quarter inch east of Lake
Ontario. There is little doubt that a winter weather advisory will
be needed at that point to cover this scenario.

While the mixed precipitation Saturday night could prove to be
problematic for those traveling across the region...the larger
concern will be downslope winds that could reach 60 mph from the
Chautauqua Ridge to the Lake Erie shoreline. Similar winds could
develop on the north facing lope of the Tug Hill and in the Black
River Valley (due to funnelling). Both the operational 3km NAM and
GFS depict southeast winds of 60-70kts as low as 3k ft in the vcnty
of the aforementioned warm front with a pronounced inversion at
about the same hgt as the topographic features. The peak downslope
winds for the Lake Erie shore will be in the time frame of 03-09z
(basically the bulk of sat night)...while the strongest downslope
wind gusts east of Lake Ontario will come between 06 and 12z. In
both areas...BUFKIT profiles for momentum transfer suggest sfc gusts
in the vcnty of 50kts (roughly 60mph). While a high wind watch
remains in effect for Jefferson and Lewis counties...the previous
high wind watch for Chautauqua and southern Erie Co's has since been
upgraded to a high wind warning.

On Sunday...the deep cyclone will continue its north-northeast push
to western Quebec while shoving a strong cold front across our
region. Wind profiles still depict a 50-60kt low level jet within
the cold advection in the wake of front...and given that much of
western New York should experience at least partial clearing...we
can anticipate that the bulk of these winds can be mixed to the
surface. The typical funnelling between the Chautauqua Ridge and the
higher terrain of the Niagara escarpment will add to the winds in
the corridor from Lake Erie and the IAG Frontier to Rochester. While
there is high confidence that wind gusts to 60 mph will be
experienced in the warned area Sunday afternoon...this event
should NOT be as significant as the one from a couple weeks. The
strongest gusts are NOT forecast to exceed 60 mph. Another way
to equate this upcoming event to the one from two weeks ago can
be expressed by the degree of 'downward' extension of the 1.5
PVU field. With THIS event...the 1.5 PVU field is not forecast
to drop below 500mb. In other words...a suggestion of a lower
end...high wind warning event. Wind gusts OUTSIDE of this
corridor will average 40 to as much as 50 mph.

The strong winds will gradually subside Sunday night as the storm
system will exit across northern Quebec. Continued cold advection
within a deep cyclonic flow will support some snow shower
activity...mainly east of both lakes where orographics will be the
primary source of lift. H85 temps are forecast to drop to -8c by
daybreak Monday...and this will simply not be cold enough to support
true lake effect.

For Monday and Monday night...the deepening cold air in the cyclonic
flow over the Great Lakes will finally support some lake effect snow
showers southeast of both lakes. Several inches of snow will be
possible for sites southeast of Lake Ontario...but the orthogonal
flow over a nearly completely frozen Lake Erie and less synoptic
moisture should keep the activity off that lake to a minimum.
Otherwise the region will be partly cloudy with some flurries and
scattered light snow showers.

Steady warm advection associated with an amplifying ridge over the
Ohio Valley and Upper Great Lakes Tuesday and Tuesday night will
bring an end to any leftover lake driven snow showers...while the
remainder of the region will experience fair dry weather.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
An expansive surface high from Ontario Canada through New York State
into the Mid-Atlantic will provide one more day of quite weather
across the Empire State Wednesday with an abundant amount of March
sunshine and fair weather. Late in the day Wednesday, look for some
increase in high clouds from the next storm system that will impact
the region through the end of the week. As low pressure over the
Central Plain tracks northeast into the Upper Great Lakes it will
bring increasing chances for some rain showers starting Wednesday
night and especially Thursday. Friday, this low pressure system will
tracks off into Canada sending its associated cold front across the
region with additional chances for showers. It will also turn much
colder behind the front with rain showers changing over to snow
showers Friday night into Saturday. Otherwise, look for highs during
this period to average well above normal with upper 40s to lower 50s.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
High pressure will maintain VFR conditions with excellent flying
conditons tonight. Again, VFR conditions will continue Saturday but
southerly flow will strengthen ahead of the next storm system.

Outlook...
Saturday Night...VFR, becoming MVFR/IFR with mix of
snow and freezing rain then rain.
Sunday...MVFR, rain and windy.
Monday...MVFR in scattered snow showers.
Tuesday...VFR.
Wednesday...VFR.

&&

.MARINE...
High pressure over the Lower Great Lakes will keep light winds and
negligible waves in place through Saturday morning.

As we progress through Saturday afternoon...high pressure will exit
via Quebec and the St Lawrence Valley while a deepening storm system
will move across Iowa. This will promote freshening easterly winds
on both Lakes Erie and Ontario...although conditions should stay
below small craft advisory criteria.

Conditions will then significantly deteriorate across the Lower
Great Lakes Saturday night and Sunday...as the aforementioned storm
system will track across the Upper Great Lakes to western Quebec.
Southeast winds will continue to increase Saturday night...with
frequent gale force gusts possible on Lake Erie by midnight. The
strong winds will expand across both lakes during the day Sunday
when southwest winds may reach gale force.

A gale watch has been issued for Lake Erie for Saturday night into
Sunday evening. A similar watch will likely be needed for Lake
Ontario in a later forecast package.

&&

.HYDROLOGY...
Cold air will continue to allow new ice to form on rivers and creeks
through tonight. Ice conditions are variable, but there is some
thin ice and shore ice on some of the Buffalo area creeks. Warmer
temperatures are expected from this weekend with temperatures
possibly reaching the lower 50s Sunday. Snowmelt is expected, as
well as a round of rainfall Saturday night into Sunday.

The amount of runoff created by rain and snowmelt is still uncertain,
with thawing degree hours reaching around 300 which is marginal.
Given the thin ice, this probably will be enough to break up ice
on some of the Buffalo creeks, but any ice jams that do develop
should be fairly quick to release. There still is some risk for
ice jams, especially if temperatures are warmer or if more than
a half inch of rain falls. This potential will need to be monitored
closely as we draw closer. Those living near locations prone to ice
jam flooding should pay close attention to water levels.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Watch from late Saturday night through late Sunday
     night for NYZ007-008.
     High Wind Warning from 11 AM to 11 PM EDT Sunday for
     NYZ001>003-010-011.
     High Wind Warning from 7 PM EST Saturday to 11 PM EDT Sunday
     for NYZ019-085.
MARINE...Gale Watch from Saturday evening through Sunday evening for
         LEZ040-041.

&&

SYNOPSIS...AR
NEAR TERM...AR/Fries
SHORT TERM...RSH
LONG TERM...AR
AVIATION...AR
MARINE...RSH
HYDROLOGY...TMA
Hazardous weather outlook, Mar 8, 12:47 PM EST, 14 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1247 PM EST Fri Mar 8 2019

NYZ001>003-010-011-091800-
Niagara-Orleans-Monroe-Northern Erie-Genesee-
1247 PM EST Fri Mar 8 2019

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

There is also the potential for higher temperatures and rainfall
Saturday night and Sunday which could have possible impacts on area
rivers and creeks, especially those that are prone to ice jam
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-091800-
Wyoming-
1247 PM EST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for higher temperatures and rainfall Saturday
night and Sunday which could have possible impacts on area rivers
and creeks, especially those that are prone to ice jam flooding.

Gusty southwest winds will develop Sunday afternoon and evening as a
deep area of low pressure will moves across the Upper Great Lakes.
wind gusts to 55 mph will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-091800-
Chautauqua-Southern Erie-
1247 PM EST Fri Mar 8 2019

...HIGH WIND WARNING IN EFFECT FROM 7 PM EST SATURDAY TO 11 PM EDT
SUNDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

There is also the potential for higher temperatures and rainfall
Saturday night and Sunday which could have possible impacts on area
rivers and creeks, especially those that are prone to ice jam
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-013-014-020-021-091800-
Wayne-Northern Cayuga-Oswego-Livingston-Ontario-Cattaraugus-Allegany-
1247 PM EST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-091800-
Jefferson-Lewis-
1247 PM EST Fri Mar 8 2019

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

There is also the potential for a wintry mix Saturday night into
Sunday morning, including possible freezing rain, before
precipitation changes to rain with warmer temperatures later Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-091800-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1247 PM EST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gales force winds are possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-042>045-062>065-SLZ022-024-091800-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1247 PM EST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:52 AM ESTGale WarningBUF50 hr
Mar 9, 3:52 AM ESTSmall Craft AdvisoryBUF4 days
Mar 9, 12:54 PM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Jefferson, Lewis, Livingston and 4 more23 hr
Mar 9, 1:57 PM ESTWind AdvisoryBUFChautauqua, Erie, Genesee, Jefferson, Monroe, Niagara and 2 more32 hr
Mar 9, 3:41 PM ESTGale WatchBUF12 hr

Nearby

Wind Advisories in New York, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.